Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 178, NWS Springfield, MO

October 29, 20099 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Oct 29, 2009, 9:22 PM CDT for 9 counties in Missouri. It was in force for 6 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 29, 2009, 9:22 PM CDT (02:22 UTC)
Expired
Oct 30, 2009, 3:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Dallas County, MO, Douglas County, MO, Howell County, MO, Laclede County, MO, Oregon County, MO, Shannon County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 125 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 29, 10:45 PM CDTFLASH FLOODHartville, MOWATER DAMAGE LIMITED TO A HANDFUL OF HOMES DUE TO FLASH FLOODING ALSO NUMEROUS ROADS WERE CLOSED, HOWEVER MOST ARE OPEN NOW EXCEPT FOR A FEW STATE ROUTES. STATE ROUTE E NORTH OF 38 IN HARTVILLE AREA AB IN MANSFIELD AREA.
Oct 29, 11:00 PM CDTFLASH FLOODBuffalo, MOSTATE ROUTE C AND A FEW OTHER COUNTY ROADS IN THE VICINITY OF LINDLEY CREEK ARE FLOODED AND IMPASSABLE BY VEHICLE.
Oct 29, 11:05 PM CDTFLASH FLOODMansfield, MONUMEROUS REPORTS OF FLOODING THROUGHOUT WRIGHT COUNTY. TWO SENIOR HOUSING COMPLEXES ARE BEING EVACUATED IN MANSFIELD. THE FIRST NEAR MAPLE AVE AND BUSINESS 5...THE SECOND NEAR OAK AND BUSINESS 5. OTHER REPORTS OF PROPANE TANKS FLOATING IN YARDS IN BOTH MANSFIE
Oct 29, 11:39 PM CDTFLASH FLOOD1 N Hartville, MOHWY 5 NORTH OF HARTVILLE- WATER REPORTED OVER THE ROAD
Oct 29, 11:39 PM CDTFLASH FLOOD2 E Mansfield, MOWATER REPORTED OVER THE ROAD ON WESTBOUND US 60 AT CRAVENS RD.
Oct 29, 11:39 PM CDTFLASH FLOOD4 E Mansfield, MOWESTBOUND US 60 1 MI WEST OF MACOMB WATER - 1 FOOT OF WATER OVER THE ROAD AND SEVERAL VEHICLES WASHED OFF THE ROAD.
Oct 29, 11:39 PM CDTFLASH FLOODDuncan, MOHWY 38 AT THE WRIGHT AND WEBSTER COUNTY LINE COMPLETELY WASHED OUT.
Oct 29, 11:44 PM CDTFLASH FLOOD2 Wsw Moody, MOCOUNTY ROAD 142 IS FLOODED
Oct 29, 11:59 PM CDTFLASH FLOOD5 S Diggins, MODILLON RD AT CARDWELL CHAPEL RD CLOSED DUE TO FLOODING FROM FINLEY CREEK
Oct 29, 11:59 PM CDTFLASH FLOOD5 Wsw Marshfield, MOWATER RESCUE ONGOING AT THE LOW WATER CROSSING ALONG GREENWOOD RD.
Oct 30, 12:00 AM CDTFLASH FLOODBuffalo, MOSTATE ROUTE C AND A FEW OTHER COUNTY ROADS IN THE VICINITY OF LINDLEY CREEK ARE FLOODED AND IMPASSABLE BY VEHICLE.
Oct 30, 1:00 AM CDTFLASH FLOOD2 Ene Winona, MOROUTE H APPROXIMATELY 2.5 MILES AFTER MO 19 IS CLOSED DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 83 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 412 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
387 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
412 m²/s²
0-3 km storm-relative helicity
446 m²/s²
Significant tornado parameter
0.7
Supercell composite
15.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 300222
FFWSGF
MOC059-067-091-105-149-203-215-225-229-300800-
/O.NEW.KSGF.FF.W.0178.091030T0222Z-091030T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 PM CDT THU OCT 29 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DALLAS COUNTY IN SOUTHWEST MISSOURI...
  EXTREME EASTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
  HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
  LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
  SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
  TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  WEBSTER COUNTY IN SOUTHWEST MISSOURI...
  WRIGHT COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 300 AM CDT.

* AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
WARNED AREA. BETWEEN ONE AND TWO INCHES OF RAIN HAS FALLEN TODAY 
WITH AN ADDITIONAL ONE TO TWO INCHES OF RAIN EXPECTED THROUGH 
TONIGHT.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE KK AT GLADDEN CREEK JUST NORTH OF AKERS...
ROUTE E NORTH OF HIGHWAY 38 AT THE GASCONADE RIVER...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
ROUTE H...3 MILES EAST OF WINONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3708 9123 3683 9123 3682 9111 3649 9113
      3648 9114 3649 9212 3704 9210 3709 9307
      3741 9307 3742 9319 3790 9319 3789 9264
      3780 9255 3785 9241 3771 9241 3761 9225
      3760 9177 3742 9176 3742 9118 3712 9101

$$

GAGAN
3 follow-up statements
000 
WGUS73 KSGF 300307
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1007 PM CDT THU OCT 29 2009

MOC059-067-091-105-149-203-215-225-229-300800-
/O.CON.KSGF.FF.W.0178.000000T0000Z-091030T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-WRIGHT MO-WEBSTER MO-TEXAS MO-LACLEDE MO-DALLAS MO-
DOUGLAS MO-HOWELL MO-OREGON MO-
1007 PM CDT THU OCT 29 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
DALLAS...EXTREME EASTERN DOUGLAS...HOWELL...LACLEDE...OREGON...
SHANNON...TEXAS...WEBSTER AND WRIGHT COUNTIES...

AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED 
AREA. ONE TO THREE INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA 
SINCE THURSDAY MORNING. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL 
BE POSSIBLE THROUGH TONIGHT.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE KK AT GLADDEN CREEK JUST NORTH OF AKERS...
ROUTE E NORTH OF HIGHWAY 38 AT THE GASCONADE RIVER...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
ROUTE H...3 MILES EAST OF WINONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3708 9123 3683 9123 3682 9111 3649 9113
      3648 9114 3649 9212 3704 9210 3709 9307
      3741 9307 3742 9319 3790 9319 3789 9264
      3780 9255 3785 9241 3771 9241 3761 9225
      3760 9177 3742 9176 3742 9118 3712 9101

$$
000 
WGUS73 KSGF 300416
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1116 PM CDT THU OCT 29 2009

MOC059-067-091-105-149-203-215-225-229-300800-
/O.CON.KSGF.FF.W.0178.000000T0000Z-091030T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-WRIGHT MO-WEBSTER MO-TEXAS MO-LACLEDE MO-DALLAS MO-
DOUGLAS MO-HOWELL MO-OREGON MO-
1116 PM CDT THU OCT 29 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
DALLAS...EXTREME EASTERN DOUGLAS...HOWELL...LACLEDE...OREGON...
SHANNON...TEXAS...WEBSTER AND WRIGHT COUNTIES...

AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED 
AREA. WRIGHT COUNTY LAW ENFORCEMENT REPORTS THAT NUMEROUS ROADS ARE 
FLOODED THROUGHOUT THE COUNTY. IN ADDITION...EVACUATIONS OF TWO 
SENIOR HOUSING COMPLEXES ARE UNDERWAY WITHIN THE CITY OF MANSFIELD 
ALONG BUSINESS HIGHWAY 5.

DANGEROUS FLOODING IS POSSIBLE ACROSS THE WARNED AREA. TAKE ACTION 
IMMEDIATELY IF YOU ENCOUNTER RISING OR HIGH WATER.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE KK AT GLADDEN CREEK JUST NORTH OF AKERS...
ROUTE E NORTH OF HIGHWAY 38 AT THE GASCONADE RIVER...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
ROUTE H...3 MILES EAST OF WINONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THIS IS A DANGEROUS 
SITUATION. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS 
OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3708 9123 3683 9123 3682 9111 3649 9113
      3648 9114 3649 9212 3704 9210 3709 9307
      3741 9307 3742 9319 3790 9319 3789 9264
      3780 9255 3785 9241 3771 9241 3761 9225
      3760 9177 3742 9176 3742 9118 3712 9101

$$

GAGAN
000 
WGUS73 KSGF 300524
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1224 AM CDT FRI OCT 30 2009

MOC059-067-091-105-149-203-215-225-229-300800-
/O.CON.KSGF.FF.W.0178.000000T0000Z-091030T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-WRIGHT MO-WEBSTER MO-TEXAS MO-LACLEDE MO-DALLAS MO-
DOUGLAS MO-HOWELL MO-OREGON MO-
1224 AM CDT FRI OCT 30 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
DALLAS...EXTREME EASTERN DOUGLAS...HOWELL...LACLEDE...OREGON...
SHANNON...TEXAS...WEBSTER AND WRIGHT COUNTIES...

AT 1218 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS ACROSS THE WARNED 
AREA REPORTED THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING 
ACROSS THE WARNED AREA. AREA LOW WATER CROSSINGS ARE FLOODED. 
HARDEST HIT AREAS FROM FLOODING INCLUDE ALL OF WRIGHT...DOUGLAS... 
OZARK AND TEXAS COUNTIES. NUMEROUS STATE ROADS ARE FLOODED AND 
IMPASSABLE. EVACUATIONS OF TWO SENIOR HOUSING FACILITIES HAVE BEEN 
REPORTED IN MANSFIELD. SEVERAL WATER RESCUES HAVE BEEN PERFORMED 
THROUGHOUT THE WARNED AREA. WITH CONTINUED RUNOFF EXPECTED ACROSS 
THE WARNED AREA...DANGEROUS FLOODING IS EXPECTED TO CONTINUE THROUGH 
THE OVERNIGHT HOURS.

HEAVY RAINFALL WILL CONTINUE TO PUSH EAST THROUGH TEXAS...HOWELL... 
SHANNON AND OREGON COUNTIES EARLY THIS MORNING. ADDITIONAL FLOODING 
IS A NEAR CERTAINTY ACROSS THESE AREAS.

PERSONS THROUGHOUT THE WARNED AREA ARE URGED TO TAKE ACTION 
IMMEDIATELY IF YOU ENCOUNTER HIGH OR RISING WATER.

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE KK AT GLADDEN CREEK JUST NORTH OF AKERS...
ROUTE E NORTH OF HIGHWAY 38 AT THE GASCONADE RIVER...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
ROUTE H...3 MILES EAST OF WINONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES OR LOW WATER CROSSINGS.

&&

LAT...LON 3708 9123 3683 9123 3682 9111 3649 9113
      3648 9114 3649 9212 3704 9210 3709 9307
      3741 9307 3742 9319 3790 9319 3789 9264
      3780 9255 3785 9241 3771 9241 3761 9225
      3760 9177 3742 9176 3742 9118 3712 9101

$$

GAGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 29, 8:51 PM CDT, 31 minutes earlier.

Area forecast discussion, Oct 29, 8:51 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
851 PM CDT THU OCT 29 2009

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

DRY SLOT SEEN ON WATER VAPOR IMAGERY FROM CENTRAL TEXAS...THROUGH
EASTERN KANSAS INTO SOUTHERN IOWA HAS BROUGHT AN END TO
PRECIPITATION ACROSS OUR SOUTHEASTERN KANSAS AND SOUTHWESTERN
MISSOURI COUNTIES. RADAR IMAGERY NOT SHOWING ANY REDEVELOPMENT OF
SHOWERS IN THIS DRY SLOT...SO HAVE GONE AHEAD A PEALED OUR WESTERN
MOST COUNTIES OUT OF THE FLASH FLOOD WATCH. THREAT CONTINUES FOR
HEAVY RAINFALL BASICALLY EAST OF BRANSON TO SPRINGFIELD TO WARSAW
AS TRAINING STORMS CONTINUE TO MOVE NORTHEAST INTO SOUTH CENTRAL
AND CENTRAL MISSOURI. CLOUD TOPS CONTINUE TO COOL OVER SOUTHERN
ARKANSAS WITH CELLS CONTINUING TO DEVELOP AND MOVE INTO OUR
EASTERN CWA. WOULD EXPECT THIS TO VERY SLOWLY MOVE EASTWARD
OVERNIGHT. WILL NEED TO CONTINUE MONITORING DRY SLOT EXPANSION AND
RADAR TRENDS TO DETERMINE WHETHER MORE OF OUR WESTERN COUNTIES
CAN BE CLEARED FROM THE WATCH OVERNIGHT.

CLAYCOMB

&&

.DISCUSSION...

RAIN AND EMBEDDED THUNDER CONTINUED TO OVERSPREAD THE REGION THIS
AFTERNOON AHEAD OF A DEEP UPPER LEVEL TROUGH LIFTING OUT INTO THE
PLAINS. AN ASSOCIATED COLD FRONT ACROSS THE EASTERN PLAINS HAD
MOVED LITTLE TODAY WITHIN THE DEEP SOUTHERLY FLOW AHEAD OF THE
TROUGH.

INCREASING SYNOPTIC SCALE LIFT WILL INTERACT WITH A VERY MOIST
AIRMASS TO PRODUCE WIDESPREAD HEAVY RAINFALL AND EMBEDDED DEEPER
CONVECTION THROUGH THIS EVENING. PRECIPITABLE WATER VALUES IN EXCESS OF
1.5 INCHES WILL SUPPORT EFFICIENT RAINFALL RATES...AND TRAINING OF
HEAVIER RAIN BANDS WILL ACCENTUATE THE FLOODING THREAT. STORM
TOTAL RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE COMMON WITH
LOCALLY HEAVIER AMOUNTS ESPECIALLY ACROSS SOUTH CENTRAL MISSOURI.
GIVEN THE MOIST ANTECEDENT CONDITIONS...FLASH FLOODING COULD
QUICKLY DEVELOP. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF
THE FORECAST AREA TONIGHT AND FRIDAY.

THE POTENTIAL OF SEVERE CONVECTION WILL HINGE ON THE DEGREE OF
INSTABILITY THAT CAN DEVELOP. MODEST INSTABILITY WILL DEVELOP THIS
EVENING AS THE LOW LEVELS CONTINUE TO MOISTEN AND TEMPERATURES
WARM A BIT JUST AHEAD OF THE FRONT. STRONG DEEP LAYERED SHEAR AND
SYNOPTIC SCALE LIFT WILL SUPPORT STRONG STORMS IF ROBUST UPDRAFTS
CAN DEVELOP. DAMAGING WINDS WOULD BE THE PRIMARY THREAT GIVEN THE
STRONG ENVIRONMENTAL WINDS. THE RISK OF TORNADOES APPEARS VERY LOW
AT THIS TIME WITH THE LACK OF INSTABILITY...BUT SOMETHING TO WATCH
IF LOW LEVELS DESTABILIZE SUFFICIENTLY. OVERALL ANY SEVERE STORMS
ARE EXPECTED TO BE ISOLATED IN NATURE.

THE UPPER TROUGH WILL PUSH EAST ACROSS THE REGION FRIDAY PUSHING
THE RAINFALL GRADUALLY TO THE EAST. CLOUDS AND COLD AIR ADVECTION
WILL MAKE FOR A CHILLY DAY FRIDAY WITH TEMPERATURES REMAINING
STEADY OR FALLING INTO THE 40S.

MILDER TEMPERATURES AND SUNSHINE WILL RETURN BY SUNDAY INTO NEXT
WEEK AS A MORE ZONAL UPPER PATTERN DEVELOPS IN THE WAKE OF THE
EXITING STORM SYSTEM.

FOSTER

&&

.AVIATION...

FOR THE KSGF...KJLN AND KBBG TAFS...CURRENTLY A COLD FRONT IS
LOCATED ACROSS EASTERN KANSAS INTO EASTERN OKLAHOMA. AHEAD OF THE
FRONT AN AREA OF SHOWERS AND THUNDERSTORMS IS LOCATED ACROSS THE AREA.
THE THUNDERSTORM ACTIVITY HAS PUSHED EAST OF THE KJLN SITE...WITH
JUST SOME LIGHT RAIN POSSIBLE AT THE KJLN SITE THIS EVENING. THE
SHOWER AND EMBEDDED THUNDERSTORM ACTIVITY WILL CONTINUE TO AFFECT
THE KSGF AND KBBG TAF SITES FOR THE FIRST FEW HOURS OF THE TAF
PERIOD. THE FRONT SHOULD BEGIN TO PUSH EAST FAIRLY QUICKLY ACROSS
THE AREA THIS EVENING AS A STRONG DRY SLOT PUSHES INTO WESTERN
MISSOURI. BEHIND WINDS WILL BECOME MORE WESTERLY AND IFR TO LOW
MVFR CEILINGS CAN BE EXPECTED. CEILINGS SHOULD BEGIN TO IMPROVE
BY FRIDAY MORNING WITH VFR CONDITIONS EXPECTED FOR MUCH OF FRIDAY.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR MOZ055>058-068>071-
     079>083-090>092-095>098-103>106.

KS...NONE.
&&
Hazardous weather outlook, Oct 29, 7:55 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT THU OCT 29 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
755 PM CDT THU OCT 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

A COLD FRONT WILL PASS WEST TO EAST THROUGH THE OUTLOOK AREA
TONIGHT. THUNDERSTORMS NEAR THE FRONT THIS EVENING COULD BE
BRIEFLY STRONG TO SEVERE. THE MAIN STORM HAZARDS EXPECTED WILL BE
FLASH FLOODING FROM HEAVY RAINFALL AND LOCALIZED DAMAGING WINDS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE MISSOURI OZARKS THROUGH
FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MODERATE TO HEAVY RAIN WILL BE POSSIBLE EARLY IN THE DAY OVER
EASTERN SECTIONS OF THE MISSOURI OZARKS WITH POSSIBLE ONGOING
FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, Oct 29, 3:45 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
345 PM CDT THU OCT 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLOOD            9 ESE EMINENCE          37.11N 91.20W
10/29/2009                   SHANNON            MO   DEPT OF HIGHWAYS

            ROUTE NN ALONG ROCKY CREEK CLOSED DUE TO FLOODING.

0330 PM     FLOOD            ENE SLIGO               37.78N 91.37W
10/29/2009                   DENT               MO   DEPT OF HIGHWAYS

            ROUTE TT EAST OF ROUTE 19 IS CLOSED DUE TO FLOODING.

&&

WISE
Local storm report, Oct 29, 3:51 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CDT THU OCT 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLOOD            5 NW VICHY              38.16N 91.83W
10/29/2009                   MARIES             MO   EMERGENCY MNGR

            SEVERAL LOW WATER CROSSINGS WERE REPORTED TO BE FLOODED
            ACROSS MARIES COUNTY.

&&

WISE
Local storm report, Oct 29, 4:07 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 PM CDT THU OCT 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     FLOOD            3 W MOUNTAIN GROVE      37.13N 92.32W
10/29/2009                   WRIGHT             MO   LAW ENFORCEMENT

            SEVERAL LOW WATER CROSSINGS ON COUNTY ROADS ARE REPORTED
            TO BE FLOODED WEST OF MOUNTAIN GROVE.

&&

WISE
Local storm report, Oct 29, 4:26 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
426 PM CDT THU OCT 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     NEOSHO                  36.87N 94.37W
10/29/2009                   NEWTON             MO   LAW ENFORCEMENT

            WINDOWS WERE REPORTED TO BE BLOWN OUT OF BUILDINGS WITH
            AT LEAST ONE BUILDING SUFFERING STRUCTUAL DAMANGE...ALONG
            WITH POWER POLES AND TREES REPORTED TO BE DOWNED. A
            TRACKER TRAILER WAS ALSO REPORTED TO BE BLOWN OVER IN A
            PARKING LOT IN THE CITY OF NEOSHO. DAMAGE EXTENDED FROM
            SOUTHWEST NEOSHO TO JUST NORTH OF BUSINESS 60 ON THE
            NORTHEAST SIDE OF THE CITY.

&&

WISE
Special weather statement, Oct 29, 4:42 PM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
442 PM CDT THU OCT 29 2009

MOZ088-093-094-102-292230-
LAWRENCE MO-JASPER MO-NEWTON MO-BARRY MO-
442 PM CDT THU OCT 29 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN NEWTON...LAWRENCE...NORTHERN
BARRY AND SOUTHEASTERN JASPER COUNTIES UNTIL 530 PM CDT...

AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LA RUSSELL TO
WENTWORTH TO STELLA...MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL...
AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE AURORA...AVILLA...CHESAPEAKE...FAIRVIEW...
FREISTATT...HOBERG...LA RUSSELL...MADRY...MARIONVILLE...MCDOWELL...
MILLER...MONETT...MOUNT VERNON...PIERCE CITY...PIONEER...PLEASANT
RIDGE...PURDY...RED OAK...SARCOXIE...STARK CITY...STELLA...STOTTS
CITY...VERONA...WENTWORTH...WHEATON AND WHEELERVILLE.

INTERSTATE 44 BETWEEN MILE MARKERS 27 AND 57 WILL ALSO BE IMPACTED BY
THESE STORMS.

ANGLE
Special weather statement, Oct 29, 6:00 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 PM CDT THU OCT 29 2009

MOZ090-292330-
GREENE MO-
600 PM CDT THU OCT 29 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN GREENE COUNTY UNTIL 630
PM CDT...

AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ASH GROVE...MOVING
NORTHEAST AT 30 MPH. WINDS NEAR 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE ASH GROVE AND CAVE SPRINGS.

ANGLE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 7:38 PM CDTRiver Flood WarningSGFShannon30 hr
Oct 29, 7:48 PM CDTRiver Flood WarningSGFPulaski61 hr
Oct 29, 8:09 PM CDTAreal Flood WarningSGFChristian, Dallas, Greene, Polk, Stone10 hr
Oct 29, 8:57 PM CDTFlash Flood WarningSGFChristian, Douglas, Ozark, Taney6 hr
Oct 29, 9:40 PM CDTFlash Flood WarningSGFCamden, Dent, Maries, Miller, Morgan, Phelps and 1 more5 hr
Oct 29, 10:31 PM CDTFlash Flood WarningSGFDallas, Greene, Polk7 min
Oct 30, 12:04 AM CDTAreal Flood WarningSGFBarry6 hr
Oct 30, 1:16 AM CDTAreal Flood WarningSGFBenton, Hickory5 hr
Oct 30, 2:03 AM CDTRiver Flood WarningSGFPhelps4 days
Oct 30, 2:49 AM CDTAreal Flood WarningSGFBarry, Benton, Camden, Christian, Dallas, Greene and 7 more15 hr
Oct 30, 2:59 AM CDTFlash Flood WarningSGFDent, Douglas, Howell, Laclede, Maries, Oregon and 6 more6 hr
Oct 30, 8:59 AM CDTAreal Flood WarningSGFCamden, Dent, Douglas, Howell, Laclede, Maries and 7 more9 hr
Oct 30, 10:35 AM CDTRiver Flood WarningSGFVernon42 hr
Oct 30, 5:14 PM CDTRiver Flood WarningSGFStone16 hr
Oct 30, 5:40 PM CDTRiver Flood WarningSGFLaclede35 hr
Oct 30, 6:00 PM CDTAreal Flood WarningSGFBarry, Benton, Camden, Christian, Dallas, Dent and 19 more18 hr

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.